Upped dose to 120 mg/day now some ED symptoms?

by Shelli
(IL)

Wray,
I upped my dose of cream to 120 mg/day. I've been using this dose for about a week. I was on a low dose previously (20-40 mg/day for about 10 days of the month-prescribed this way). I am now getting some acne around the chin area and my breasts are a little sore and I seem more tired than usual. Should I continue this dose for a while or increase? I have fibroids but they are apparently on the outside of my uterus as I don't have heavy bleeding or pain. I am 46 and perimenopausal with spotting in between and at the beginning and end of my period. I was thinking I would try to use the cream continually for a couple of months. Does this sound like a good idea?
Thank you!
Shelli

Comments for Upped dose to 120 mg/day now some ED symptoms?

Click here to add your own comments

Sep 26, 2014
oops
by: Shelli

Guess that was a bad title for my post. I mean Estrogen Dominance symptoms. :O
Shelli

Sep 28, 2014
Hi Shelli
by: Chloe

Sorry your experiencing those e.d. symptoms, they're very uncomfortable. Some of us get e.d. symptoms at varying times, not always with the initial treatments, it can come later.

Since the e.d., fibroids and peri are an issue right now you can try 200mg and see if you get relief from a higher dose. Or go up 20mg at a time.

I noticed you were on 20 and 40 mg doses and then e.d. symptoms appeared with a higher dose. I was wondering what cream you are using? If it's Natpro disregard what I say next. If your cream is not usp progesterone, (Im sure it is and you knew that)or what they have chosen to carry the progesterone in, is just as important, they call it a vehicle. Progesterone has to be carried in the right one or it's absorption rate goes down dramatically. Vitamin E (tocopherol) is ideal to carry progesterone. Also, many of the creams additives can also decrease absorption, mineral oil for example and there are more. I ask because if your cream wasn't ideal, you could have been applying 5mg when you believed it was 20mg, then when you increased the dose, you now may have absorbed enough to bring on estrogen dominance. As I said if you're on Natpro or a compounded pharmacy cream, or a another company that follows these practices, then this is not the case. Even if it is compounded, I would ask. I hope you feel better soon.

Sep 29, 2014
Shelli
by: Chloe

I commented yesterday, but either I didn't hit enter or I posted a new link, I hope not.

I wanted to say hello and hang in there, e.d. symptoms are tough. They can occur with the initial treatments or they can occur later on as well.

I don't know what cream you are on, if its Natpro or compounded than that's fine. I mention this because many creams additives can decrease absorption greatly. If the progesterone is not carried in the right vehicle (carrier) and or other additives in the cream are not pro absorption. So a 20mg dose may only yield 7mg of progesterone. I believe they said anywhere between 60-80% can be lost, because its sitting on the skin. Then when you did increase, perhaps you may have absorbed enough to bring on e.d. symptoms. Vitamin E (tocopherol)is the ideal carrier for progesterone. Additives like mineral oil are not ideal for absorption, there are others as well. I just want to be sure, you're getting what you think you are.

Since you have fibroids, e.d, and are peri, I would certainly go up to 200mg, if you don't find relief at that dose keep adding 20-40 mg until you do. I had to go up to 400mg, but it was worth it. Just until symptom's are relieved and progesterone becomes the dominant hormone. Be sure your taking the Vitamin D and your diet is in place as well. I hope you feel better soon.

Sep 30, 2014
Cream ingredients and additional questions
by: Shelli

Thank you for your response Chloe. I took it upon myself to use a higher dose than the pharmacist said. He seemed reluctant to even increase from 20-40 mg so I figured he'd never go for 100-200 mg. The ingredients in the cream I bought are below. It's made by Source Naturals and also says "Advanced liposomal delivery".

Deionized water, aloe vera leaf gel, cetearyl glucoside, caprylic/capric triglyceride, cetyl alcohol, glycerin, natural progesterone USP from soy (500 mg per ounce), wild yam root extract, tocopheryl acetate (natural vitamin E), lecithin phospholipid, glyceryl stearate and PEG-100 stearate, jojoba seed oil, squalene, benzyl alcohol, phenoxyethanol, stearic acid, grapefruit seed extract, ginseng root extract, sorbic acid, xanthan gum, and rosemary oil.

It also says this:
Source Naturals Natural Progesterone Cream features natural progesterone USP from soy. Our Progesterone Cream is guaranteed to contain 500 mg of progesterone per ounce and 22 mg per 1/4 teaspoon.

The breast tenderness seems to be going away now and no new breakouts yet. I should be starting my period but so far I haven't. Last month's period was goofy being very light but lasting over 2 weeks with a lot of that just spotting, but I THINK this is day 29. Usually it had been 25 days or so. Should I go ahead an use the cream continually for awhile? Will my period still come if I don't stop the cream? Since the e.d. symptoms seem better now, should I continue at the 120 mg?
Thank you.
Shelli

Oct 01, 2014
Shelli
by: Chloe

I am so glad you found relief at a higher dosage. You have the choice to give your ovaries a break and stay on it for a few months or use it cyclically now. Personally, I wouldn't decrease the dose yet. Other than the discomfort that comes with being estrogen dominant, it is not a healthy status at all. A doctor that I admire says " A person that is estrogen dominant is indeed a very sick person" due to the ripple effect e.d. causes. If you choose to rest for 2-3 months and use the cream daily, you shouldn't expect your cycle. Although some people will spot or bleed, if this happens, continue to use it. The choice is yours, you just want to be sure or confident, that progesterone has become the dominant hormone, before you stop and us it in cycles. Finding the right dose, as you say, stopped the symptoms if half the battle.

Oct 06, 2014
Period while on 120 mg/day
by: Shelli

Chloe,
You said above I wouldn't get my period on 120 mg/day if I use the cream without a break. Is it odd that I am indeed having a period? I had only been using this dose for less than 2 weeks though when my period started. I did get a skin breakout again too. Does this mean I need more or have I just not used it long enough?
TIA,
Shelli

Oct 07, 2014
Shelli
by: Chloe

Hi,
I did get a very heavy period when I started and an awful break out on my chin. That's not abnormal for beginning progesterone. I guess what I meant by shouldn't expect, is not to worry if you don't while on it consistently. Eventually it's the stopping of progesterone that will bring on a cycle when you begin to use it cyclically or if you lower your dose enough, it will come then as well. If you want to use this as the first day of your cycle you can do that, or just keep going. It's cleaning you out, in a sense. Some up there dose to get rid if the bleeding. But if it's bearable, and doesn't go on for a long period of time, let nature do it's work. High estrogen levels thicken the uterine layers, so there is more to slough off. I have been using " Carly's Clean and Smooth" for my skin. It's an amazing product, look it up. Very effective even for the breakouts we get. It is a regimen though, but worth it.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...